Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 55, NWS Shreveport, LA

March 11, 20164 counties in Texas

NWS Shreveport, LA issued this river flood warning at Mar 11, 2016, 4:33 PM CST for 4 counties in Texas. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Mar 11, 2016, 4:33 PM CST (22:33 UTC)
Expired
Mar 13, 2016, 7:56 AM CDT
In force
38 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Cypress Creek near Ore City (ORCT2).

Action stage
12.5 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07346050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

427 
WGUS44 KSHV 112233
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
433 PM CST FRI MAR 11 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-203-315-459-122233-
/O.NEW.KSHV.FL.W.0055.160311T2233Z-000000T0000Z/
/ORCT2.1.ER.000000T0000Z.160311T1630Z.000000T0000Z.NO/
433 PM CST FRI MAR 11 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Little Cypress Bayou south of Ore City, Texas.
* until further notice...or until the warning is cancelled.
* At 345 PM Friday the stage was 16.8 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 13 feet. 
* Forecast...Will recede below flood stage during late Sunday
  evening.  Also the Little Cypress Bayou near Ore City
  crested during Thursday near 18.5 feet with minor flooding.
  
&&

LAT...LON 3279 9494 3267 9470 3264 9470 3266 9477 3274 9491

$$

VIII.
2 follow-up statements
576 
WGUS84 KSHV 121651
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1051 AM CST SAT MAR 12 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-203-315-459-131651-
/O.CON.KSHV.FL.W.0055.000000T0000Z-000000T0000Z/
/ORCT2.1.ER.000000T0000Z.160311T1630Z.000000T0000Z.NO/
1051 AM CST SAT MAR 12 2016

The flood warning continues for
  the Little Cypress Bayou near Ore City, Texas.
* until further notice...or until the warning is cancelled.
* At 945 AM Saturday the stage was 14.6 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast...Expect the Little Cypress Bayou to recede below
  flood stage during late Sunday.

&&

LAT...LON 3279 9494 3267 9470 3264 9470 3266 9477 3274 9491

$$

VIII.
446 
WGUS84 KSHV 131256
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 AM CDT SUN MAR 13 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-203-315-459-131326-
/O.CAN.KSHV.FL.W.0055.000000T0000Z-160313T1256Z/
/ORCT2.1.ER.000000T0000Z.160311T1630Z.160313T1115Z.NO/
756 AM CDT SUN MAR 13 2016

The flood warning is cancelled for
  the Little Cypress Bayou near Ore City, Texas.
* At 745 AM Sunday The stage was 12.9 feet. 
* Flood stage is 13.0 feet.
* Fell below flood stage at 700 am Sunday morning.
* Forecast...The Little Cypress Bayou near Ore City, Texas
  will recede to near 11 feet by Monday morning.

&&

LAT...LON 3279 9494 3267 9470 3264 9470 3266 9477 3274 9491

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 4:09 PM CST, 24 minutes earlier.

Area forecast discussion, Mar 11, 4:09 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CST FRI MAR 11 2016

.DISCUSSION...
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM SATURDAY FOR ALL
OF OUR LOUISIANA PARISHES AND IMMEDIATE BORDERING TEXAS/ARKANSAS
COUNTIES...EXCLUDING CASS/BOWIE COUNTIES IN TEXAS AND MILLER/LITTLE
RIVER COUNTIES IN ARKANSAS. A LOW PRESSURE SYSTEM CONTINUES TO
SPIN ACROSS PORTIONS OF SOUTH TEXAS...WITH AN ATTACHED OCCLUDED
FRONT STRETCHING FROM SAN ANTONIO TO COLLEGE STATION TO NEAR
HOUSTON. EXPECT MORE SHOWERS AND ISOLATED THUNDERSTORMS TO
DEVELOP AS THE LOW AND FRONT SLOWLY LIFT NNE ACROSS TEXAS OVER THE
NEXT COUPLE OF DAYS. ALTHOUGH QPF WILL ONLY RANGE BETWEEN 1-2
INCHES OVER THE NEXT COUPLE OF DAYS...DECIDED TO KEEP THE FLOOD
WATCH IN EFFECT DUE TO SATURATED SOILS AND ON GOING FLOODING FROM
PREVIOUS RAIN. AT THIS POINT...ANY ADDITIONAL RAINFALL WILL
AGGRAVATE CURRENT FLOOD CONDITIONS.

THE LOW WILL FINALLY MOVE OUT OF THE REGION ON LATE SATURDAY/EARLY
SUNDAY MORNING...BUT ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE RED RIVER VALLEY...DRAGGING A COOL FRONT WITH IT ON LATE
SUNDAY/EARLY MONDAY. THIS SYSTEM WILL HAVE THE POTENTIAL FOR SOME
SEVERE WEATHER. LAPSE RATES WILL STEEPEN ALONG WITH MODERATE
BUOYANCY...BULK SHEAR GREATER THAN 40 KTS...AND LOW WBZ HEIGHTS...
YIELDING THE POTENTIAL FOR SEVERE HAIL AND DAMAGING WINDS.
ALSO...AN ISOLATED TORNADO THREAT MAY BE POSSIBLE DUE TO STRONG
DEEP LAYER SHEAR. AT THE MOMENT IT LOOKS LIKE THE STRONGEST STORMS
WILL GENERALLY BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.

NOT EXPECTING MUCH OF A COOL DOWN BEHIND THE FRONT AS TEMPS WILL
APPROACH 80 DEGREES DURING THE EARLY AND MIDDLE PORTIONS OF THE WORK
WEEK...BUT THE WEATHER WILL BE DRY. ANOTHER COOL FRONT WILL MOVE
ACROSS THE REGION LATE WEDNESDAY/EARLY THURSDAY. NOT EXPECTING
ANY RAIN WITH THE FRONT...BUT TEMPS WILL COOL DOWN ABOUT 15
DEGREES. LOOKS LIKE OUR NEXT CHANCE FOR RAIN IS LATE
THURSDAY/FRIDAY TIME FRAME...AS ANOTHER FRONT APPROACHES THE
REGION. /20/

&&

.PREV DISCUSSION... /ISSUED 243 PM CST FRI MAR 11 2016/

AVIATION...
FOR THE 11/18Z TERMINALS EXPECTING THE MVFR AND IFR FLIGHT
CATEGORIES OVER THE AREA TO GRADUALLY LIFT DURING THE AFTERNOON
WITH DRIER AIR MOVING INTO DEEP EAST TEXAS AND LOWER PARTS OF
NORTHWEST LOUISIANA. RAIN HAS DECREASED OVER THE AREA WITH THE
INFLOW OF DRIER AIR WRAPPING NORTH. OVERNIGHT THE CEILINGS MAY
LOWER OVER THE NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL AND
SOUTHWEST ARKANSAS TERMINALS. RAINFALL LOOKS TO KEEP VISIBILITIES
FOR THE KELD AND KMLU TERMINALS THIS AFTERNOON AND ENDING
PRIOR TO 12/00Z. SURFACE WINDS EAST TO SOUTHEAST 5-10 KNOTS. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  72  56  79 /  50  50  20  30
MLU  60  71  55  77 /  50  60  30  30
DEQ  55  69  51  74 /  50  50  20  40
TXK  54  69  55  75 /  50  50  20  40
ELD  57  68  53  75 /  50  60  40  40
TYR  56  71  57  79 /  40  50  10  20
GGG  57  72  56  80 /  50  50  10  30
LFK  60  72  57  84 /  40  50  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ071>073.

LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR TXZ126-138-151-
     153-166-167.

&&

20
Hazardous weather outlook, Mar 11, 11:43 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CST FRI MAR 11 2016

ARZ071>073-LAZ001>004-010>012-017-018-TXZ126-138-151-153-166-167-
121745-
LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
RED RIVER-BIENVILLE-SABINE-NATCHITOCHES-MARION-HARRISON-PANOLA-
SHELBY-SAN AUGUSTINE-
1143 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM THIS EVENING...

SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WILL BRING MUCH LOWER
RAINFALL TOTALS THAN THE PREVIOUS THREE DAYS. HOWEVER...EVEN
MODEST RAINFALL AMOUNTS OF ONE OR TWO INCHES...IS ENOUGH TO
AGGRAVATE SERIOUS ONGOING FLOODING ACROSS THE AREA...RESULTING IN
ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND BAYOUS
ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE THREAT FOR FLASH FLOODING WILL GRADUALLY DIMINISH AS RAINFALL
BEGINS TO DIMINISH DURING THE DAY SATURDAY. A FAST MOVING UPPER
LEVEL SYSTEM SUNDAY AFTERNOON MAY BRING ISOLATED TO SCATTERED
STRONG THUNDERSTORMS. IF ANY STORMS BECOME SEVERE SUNDAY
AFTERNOON...LARGE HAIL WOULD LIKELY BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-136-137-
149-150-152-165-121745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
1143 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND POSSIBLY A FEW THUNDERSTORMS...WILL MOVE NORTHWARD
ACROSS THE AREA TODAY. SOME MINOR FLOODING MAY CONTINUE AT A FEW
LOCATIONS. HOWEVER...RAINFALL SHOULD NOT BE SUFFICIENT ENOUGH TO
RESULT IN ANY INCREASED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

RAINFALL WILL BEGIN TO DIMINISH DURING THE DAY SATURDAY. A FAST
MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON MAY BRING ISOLATED TO
SCATTERED STRONG THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE
SUNDAY AFTERNOON...MAINLY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS...WITH LARGE HAIL LIKELY BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

LAZ005-006-013-014-019>022-121745-
LINCOLN-UNION-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1143 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT...

SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WILL BRING MUCH LOWER
RAINFALL TOTALS THAN THE PREVIOUS THREE DAYS. HOWEVER...EVEN
MODEST RAINFALL AMOUNTS OF ONE TO NEAR THREE INCHES...IS ENOUGH
TO AGGRAVATE SERIOUS ONGOING FLOODING ACROSS THE AREA...RESULTING
IN ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND
BAYOUS ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ONGOING FLOODING ISSUES MAY LIKELY CONTINUE INTO AT LEAST EARLY
SATURDAY...HOWEVER...RAINFALL BEGINS TO DIMINISH DURING THE DAY
SATURDAY. A FAST MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON INTO
EARLY EVENING...MAY BRING ISOLATED TO POSSIBLY SCATTERED STRONG
THUNDERSTORMS. IF ANY STORMS BECOME SEVERE SUNDAY
AFTERNOON...LARGE HAIL WOULD LIKELY BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

In the hours before

Local storm report, Mar 11, 11:11 AM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLASH FLOOD      4 NNW SHREVEPORT        32.52N 93.83W
03/11/2016                   CADDO              LA   BROADCAST MEDIA

            SEVERAL HOMES ARE FLOODING ALONG CROSS
            LAKE...

&&

MD

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.